« on: January 22, 2008, 07:39:54 PM »
Hey BLSD...haven't been here for a while...but Merry Whatever, Happy New Year, Hope You Rocked your Finals and all that other stuff people say when they're trying not to be jerks...
This section allows you to view all posts made by this member. Note that you can only see posts made in areas you currently have access to.
Lol see your situation wouldn't happen under my system b/c I said they should get enough not to starve. And I'd need to see statistics about the prevalence of these juvenile diseases of which you speak among the food stamp population. My guess is that they're not as prevalent as you make them out to be.
ETA: Consequently, does any of the ladies here experience increase facial hair while on birth control?
I ask because when estrogen is low in women, the little testosterone in the female body causes side effects (ie facial hair).
Ok, cool. I know from research that genetics can cause facial hair. Other causes are certain ailments (disease) or an increase (or a high) Testosterone/Estrogen ratio. Other side effects of a high T/E ratio are:
Acne or oily skin.
Male-pattern hair loss from the scalp.
Male-pattern hair growth on the face and body.
Anger and hostility problems.
Shrinking breast size.
Hoarseness or a deeper voice. (This is the one side effect that may not go away after you stop testosterone treatment.)
Irregular menstrual cycles, if you have been menstruating.
An increase in the size of your clitoris.
THe hormone balance doesn't change that much on birth control! My bf (who's a microbiology grad student) is laughing at the last few pages of this thread. According to him, non-science people need to stop talking about stuff that they don't know about.
Since I'm none of the above, I'll continue to take my depo.
In addition, I find your "science" to be highly problematic. There's waaaaaaaaay too much else going on with women who are anorexic (!) and post-menopausal women that could increase their heart disease risk, other than decreased estrogen, that even a doctor or researcher would be unlikely to make such a leap. Correlation does not equal causation, especially since there are people with reduced estrogen who don't have an increased risk.
People have been using birth control pills to avoid or delay periods for as long as doctors have been prescribing them. Note that the amount of hormones was much larger back in the 50s and 60's. It is far safer to do it now than it was then.
I will take a paltry substitute for a week of painful bleeding over god's original design any day of the week. In fact, I take it every day of the week! I haven't had a period I didn't decide to have in ~4 years. And it is great.
He didn't know what he was doing. People were sending in recipes and tips. Another week and he would have done better. And he didn't starve.
don't know if this has been posted elsewhere, but if not. they couldn't even make it thru. i hope the food stamp increase passes.
Pangs of Hunger -- and Bit of Guilt
By Lyndsey Layton
Washington Post Staff Writer
Tuesday, May 22, 2007; A13
OK, are we supposed to be providing four-course meals? Where do we draw the line? I say as long as they can survive.
I'm not persuaded that all this hormone tweaking is healthy.